South Carolina, 2014

Damaging Winds in South Carolina, September 17, 2014

September 17, 2014 · NWS CHS · 4 events in 2 counties and zones

Isolated to scattered thunderstorms developed in the afternoon hours in the vicinity of a stationary front positioned to the south of the area. A few of the thunderstorms became strong enough to produce damaging wind gusts and small hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Isolated to scattered thunderstorms developed in the afternoon hours in the vicinity of a stationary front positioned to the south of the area. A few of the thunderstorms became strong enough to produce damaging wind gusts and small hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Sep 17, 3:33 PM EST, 22 minutes earlier.

Area forecast discussion, Sep 17, 3:33 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT WED SEP 17 2014

.SYNOPSIS...
A COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION THROUGH TONIGHT.
AN INLAND WEDGE OF HIGH PRESSURE WILL THEN PREVAIL IN THE WAKE OF
THE FRONT INTO THE WEEKEND. ANOTHER COLD FRONT WILL APPROACH FROM
THE WEST EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
THIS EVENING THROUGH TONIGHT...A BROAD MID LVL TROUGH OF LOW
PRESSURE DEPICTED ON WATER VAPOR IMAGERY CONTINUES TO GRADUALLY
SLIDE OFF THE EASTERN SEABOARD THIS EVENING...SPAWNING SHOWERS AND
THUNDERSTORMS OVER THE AREA AS SUBTLE H5 SHORTWAVES ROUND ITS
BASE. A FEW THUNDERSTORMS COULD BE STRONG AND/OR PERHAPS SEVERE
WITH DAMAGING WIND GUSTS AND HAIL...DUE TO 500 MB TEMPS NEAR
-10 C...BULK SHEAR BETWEEN 30-35 KT AND MLCAPE BETWEEN 2000-2500
J/KG. ALSO OF CONCERN IS HEAVY RAINFALL WHERE ACTIVITY IS SLOW TO
MOVE...MAINLY CLOSER TO THE COAST ALONG A SEABREEZE. ALTHOUGH
MOISTURE LEVELS ARE LESS THAN PREVIOUS DAYS...MODELS CONTINUE TO
SUPPORT PRECIP ACTIVITY THROUGH THE EVENING. HAVE THEREFORE
MAINTAINED CHANCE POPS FOR ALL LOCATIONS UNTIL SUNSET. PRECIP
ACTIVITY SHOULD GRADUALLY DIMINISH AFTER SUNSET AS HIGH PRESSURE
BEGINS BUILDING OVER THE AREA FROM THE NORTH BEHIND A COLD FRONT
SLOWLY PUSHING TO OUR SOUTH.

ONCE PRECIP ACTIVITY DIMINISHES EARLY TONIGHT...THE MAIN CONCERN
WILL THEN SWITCH OVER TO THE POSSIBILITY OF FOG LATE. BEST CHANCES
OF FOG WILL OCCUR MAINLY IN LOCATIONS THAT EXPERIENCE RAINFALL
THIS EVENING...ESPECIALLY IF SKIES REMAIN MOSTLY CLEAR THROUGH A
LARGE PART OF THE NIGHT. HAVE INTRODUCED PATCHY FOG OVER ALL AREAS
SHORTLY AFTER MIDNIGHT INTO DAYBREAK TOMORROW MORNING. OVERNIGHT
LOW TEMPS SHOULD BE SLIGHTLY COOLER THAN PREVIOUS NIGHTS AS HIGH
PRESSURE BUILDS FROM THE NORTH...IN THE MID 60S AWAY FROM THE
COAST.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
THURSDAY...AN AMPLIFIED UPPER PATTERN STARTS THE PERIOD WITH A
BROAD...FULL LATITUDE UPPER TROUGH OVER THE EAST U.S. AND RIDGE OVER
THE WEST. AT THE SURFACE...A MODERATELY STRONG HIGH PRESSURE...
CENTERED OVER THE NORTHERN GT. LAKES...WILL MOVE EAST INTO NORTHERN
NEW ENGLAND BY THE END OF THE DAY. THE RIDGE OF HIGH PRESSURE WILL
FORM A WEDGE DOWN INTO THE SOUTHEAST U.S.. THIS WILL PRODUCE LOW
LEVEL ENE FLOW. ALL MODELS SHOW ONLY MARGINAL DEEP LAYER MOISTURE
OVER THE LAND AREA...BUT WITH SOME WEAK OVER-RUNNING WITH THE
WEDGE...KEPT SLIGHT CHANCE POPS EASTERN 1/3 OF LAND AND INTO MARINE
AREA. HIGHS IN THE LOWER 80S NORTH...UPPER 80S SOUTH.  BY THURSDAY
NIGHT...THINK ANY PRECIP WILL BE MAINLY CONFINED TO ATLANTIC WATERS
AND IMMEDIATE COASTAL AREAS...WHERE SOME COASTAL LOW LEVEL
CONVERGENCE OCCURS. KEPT SLIGHT CHANCE POPS NEAR THE COAST...AND
CHANCE OUT INTO ATLANTIC. LOWS IN THE MID TO UPPER 60S.

FRIDAY...THE UPPER PATTERN BECOMES MUCH LESS AMPLIFIED...WITH THE
MAIN JET CONFINED OVER THE NORTHERN TIER OF STATES. HOWEVER...AT THE
SURFACE...A MODERATELY STRONG HIGH PRESSURE WEDGE REMAINS IN
PLACE...STRETCHING FROM NEW ENGLAND...SOUTHWARD TO GEORGIA.
EAST-NORTHEAST LOW LEVEL FLOW AND MODERATE DEEP LAYER MOISTURE WILL
KEEP THE THREAT FOR ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS...ESPECIALLY CLOSER TO THE COAST AND ATLANTIC WATERS.
HIGHS A LITTLE COOLER...IN THE LOWER 80S UNDER MOSTLY CLOUDY SKIES.
SIMILAR TO THE PREVIOUS NIGHT...THINK BEST CHANCES FOR ANY
SHOWERS/THUNDERSTORMS WILL BE OVER THE ATLANTIC AND IMMEDIATE
COASTAL AREAS AS A WEAKER HIGH PRESSURE RIDGE REMAINS OVER THE LAND
AND WEAK LOW PRESSURE SYSTEM TRIES TO DEVELOP WELL OFFSHORE OVER THE
ATLANTIC.

SATURDAY...THE UPPER FLOW BEGINS TO SLOWLY AMPLIFY AGAIN WITH A
SHARPENING TROUGH OVER THE EAST...WHICH HELPS TO KICK OUT A WEAK LOW
OVER THE COASTAL WATERS TO THE NORTHEAST BY THE END OF THE PERIOD.
THE BULK OF THE DEEP LAYER MOISTURE AGAIN RESIDES OVER THE IMMEDIATE
COAST AND ATLANTIC WATERS. KEPT CHANCE POPS COAST...AND SLIGHT
CHANCE INLAND. HIGHS IN THE LOWER 80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
A COASTAL TROUGH ON THE PERIPHERY OF INLAND HIGH PRESSURE WILL
LIFT NORTH/NORTHEAST ACROSS THE ATLANTIC WATERS SUNDAY...WHILE
THE INLAND WEDGE EVENTUALLY ERODES AHEAD OF A STRONG COLD FRONT
UPSTREAM. PRECIPITATION POTENTIAL ON SUNDAY WILL BE SIMILAR TO
PREVIOUS DAYS...MAINLY FOCUSED ACROSS THE COASTAL COUNTIES WITH
RAIN-FREE CONDITIONS FARTHER INLAND. THE COLD FRONT WILL CONTINUE
TO APPROACH FROM THE NORTHWEST ON MONDAY...AS A PRE-FRONTAL SURFACE
TROUGH SHIFTS OVER THE EAST COAST STATES. THE COLD FRONT THEN
STEADILY MOVES THROUGH THE FORECAST AREA EARLY TUESDAY...FOLLOWED
BY EXPANSIVE HIGH PRESSURE WITH ORIGINS FROM THE NORTHERN PLAINS.
MEDIUM RANGE MODEL SOLUTIONS ARE NOT INDICATING SIGNIFICANT
PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE...AND HAVE THUS
CAPPED RAIN CHANCES GENERALLY BELOW 30 PERCENT FOR THE EARLY WEEK
PERIOD. TEMPERATURES COULD REBOUND AHEAD OF THE FRONT ON MONDAY AND
PEAK IN THE MID TO UPPER 80S...BEFORE A NOTABLE COOLING TREND
OCCURS IN THE WAKE OF THE FRONT TUESDAY AND WEDNESDAY.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH THE AFTERNOON AND EVENING AT
BOTH CHS AND SAV TERMINALS. MVFR CIGS/VSBYS ARE THEN POSSIBLE AT
EITHER TERMINAL AFTER MIDNIGHT TONIGHT AS PATCHY FOG AND/OR LOW
STRATUS DEVELOP LATE. HAVE INTRODUCED PREVAILING MVFR CONDITIONS
BETWEEN 09Z-13Z AT BOTH TERMINALS. CONDITIONS WILL LIKELY IMPROVE
TO VFR AT BOTH TERMINALS SHORTLY AFTER 13Z THURSDAY.

EXTENDED AVIATION OUTLOOK...LOW CLOUDS/FOG WILL BE POSSIBLE WITH
PERIODS OF MVFR OR LOWER CIGS EACH MORNING THROUGH AT LEAST
SATURDAY. OTHERWISE...MAINLY VFR OUTSIDE OF ANY ISOLATED SHOWERS
EACH DAY. IMPROVING CONDITIONS WITH MAINLY VFR SUNDAY AND MONDAY.
ANOTHER COLD FRONT POSSIBLE BY TUESDAY...BUT MAINLY A DRY FRONT.

&&

.MARINE...
THIS EVENING AND TONIGHT...A BRIEF SURGE OF WINDS HAS BEEN NOTED
WITH A BOUNDARY SHIFTING SOUTH OVER THE WATERS THIS EVENING.
OTHERWISE...CONDITIONS WILL REMAIN WELL BELOW SMALL CRAFT ADVISORY
LEVELS DESPITE ENHANCED SWELL FROM DISTANT HURRICANE EDOUARD AND
HIGH PRESSURE BUILDING FROM THE NORTH. IN GENERAL...WINDS WILL
BECOME MORE ONSHORE AND THEN REMAIN AT OR BELOW 10 KTS THROUGH
TONIGHT. SEAS WILL RANGE FROM 2-3 FT NEARSHORE TO 3-4 FT BEYOND 20
NM FROM THE COAST.

THURSDAY THROUGH SUNDAY...NO HIGHLIGHTS EXPECTED THROUGH THE PERIOD.
A LOW PRESSURE SYSTEM MAY DEVELOP AND MOVE ACROSS THE OUTER
WATERS SATURDAY AND EARLY SUNDAY. THERE IS STILL UNCERTAINTY WITH
THE STRENGTH AND POSITION OF THIS SYSTEM. LATEST GUIDANCE
INCREASES WINDS FROM THE NORTHEAST POSSIBLY AS HIGH AS 15 TO 20
KTS WITH SEAS 3 TO 5 FEET SATURDAY...THEN WEAKEN AGAIN BY SUNDAY
THROUGH MONDAY.

RIP CURRENTS...LONG PERIOD SWELL FROM HURRICANE EDOUARD WILL OCCUR
ALONG THE BEACHES THROUGH THURSDAY. DESPITE ONLY LIGHT ONSHORE
WINDS...1-2 FT SWELLS WITH PERIODS NEAR 14 SECONDS SUPPORT AN
ENHANCED PERIOD OF RIP CURRENTS ALONG THE SOUTH CAROLINA AND
GEORGIA BEACHES. A MODERATE RISK OF RIP CURRENTS IS THEREFORE IN
PLACE THROUGH THURSDAY EVENING.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...DPB
SHORT TERM...RFM
LONG TERM...WMS
AVIATION...DPB/RFM
MARINE...DPB/RFM
Hazardous weather outlook, Sep 17, 3:32 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT WED SEP 17 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-182045-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
432 PM EDT WED SEP 17 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-182045-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
432 PM EDT WED SEP 17 2014

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THURSDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

RIP CURRENTS...LONG PERIOD SWELLS FROM DISTANT HURRICANE EDOUARD
COMBINED WITH LIGHT ONSHORE WINDS WILL SUPPORT AN ENHANCED RISK
OF RIP CURRENTS ON THURSDAY. AN ENHANCED RISK OF RIP CURRENTS WILL
REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AS STRONGER NORTHEAST WINDS
DEVELOP OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Sep 17, 3:23 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
423 PM EDT WED SEP 17 2014

SCZ042-043-172115-
HAMPTON-INLAND COLLETON-
423 PM EDT WED SEP 17 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND COLLETON
COUNTIES THROUGH 515 PM EDT...

AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BRUNSON...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BRUNSON...DUKES...HAMPTON...CROCKETVILLE...HAMPTON-VARNVILLE
AIRPORT...VARNVILLE...ALMEDA...ALMEDA INTERSECTION...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3291 8126 3291 8124 3293 8123 3297 8119
      3303 8107 3292 8073 3274 8096 3289 8127
TIME...MOT...LOC 2024Z 299DEG 16KT 3292 8114
Special weather statement, Sep 17, 3:32 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EDT WED SEP 17 2014

SCZ047-048-051-172115-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
432 PM EDT WED SEP 17 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT
COUNTIES THROUGH 515 PM EDT...

AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR JASPER...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JASPER...SUN CITY...CHELSEA...ROSE HILL...CALAWASSIE ISLAND...LEMON
ISLAND...EDWARDS BURTON RODGERS BRIDGE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3231 8107 3245 8094 3230 8057 3227 8058
      3225 8062 3225 8063 3226 8065 3228 8065
      3226 8065 3225 8063 3223 8062 3221 8066
      3221 8068 3214 8074 3212 8078
TIME...MOT...LOC 2032Z 300DEG 12KT 3233 8092
Special weather statement, Sep 17, 3:48 PM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED SEP 17 2014

SCZ044-045-050-052-172130-
CHARLESTON-DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
448 PM EDT WED SEP 17 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON AND BERKELEY COUNTIES THROUGH 530 PM EDT...

AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM RIDGEVILLE TO
GOOSE CREEK...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DRIGGERSTOWN...SANGAREE...MOUNT HOLLY...GROVE HALL...CARNES
CROSSROAD...BUSHY PARK...COTE BAS LANDING...NEW HOPE...NEW HOPE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3318 8012 3304 7975 3291 8009 3311 8046
TIME...MOT...LOC 2049Z 264DEG 8KT 3310 8029 3302 8000

The radar

The Charleston,SC radar (KCLX), 24 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Hampton

When
September 17, 3:55 PM EST to 3:56 PM EST
Where
Hampton County, 2.7 mi WSW of Hampton
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
32.850, -81.160

Hampton County warning point reported a tree down at the intersection of Lake Warren Road and Luray Highway.

Thunderstorm Wind, Jasper

When
September 17, 4:41 PM EST to 4:42 PM EST
Where
Jasper County, 2.38 mi NNE of Grays
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
32.700, -81.000

Jasper County warning point reported a tree down on Pine Level Church Road.

Thunderstorm Wind, Jasper

When
September 17, 5:44 PM EST to 5:45 PM EST
Where
Jasper County, 0.62 mi SW of Tillman
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
32.464, -81.107

Jasper County warning point reported a tree down near the intersection of Tillman Road and Cotton Hill Road.

Thunderstorm Wind, Jasper

When
September 17, 5:44 PM EST to 5:45 PM EST
Where
Jasper County, 2.06 mi ESE of Tillman
Measured
50 kt (58 mph) estimated gust
Reported by
County Official
Coordinates
32.461, -81.066

Jasper County warning point reported a tree down near the intersection of Tillman Road and Tarboro Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2014Every state in 2014This day in weather historyWarnings in South Carolina, September 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 542727, 542726, 542728, 542729.